Taking antibiotics for typhoid and still having fever. Is the antibiotic therapy effective?
User rating for this question
my sister was diagnosed with typhoid fever, she was started on a course of iv antibiotics , she has been taking these since the past 5 days. before the antibiotic course her temp was rising to 102 6 hourly, now after antibiotics it is rising to 101 12 hourly but the fever has still not come down totally , how much time will it take for her fever to come down , is the antiiotic therapy effective since the fver is still there after 5 days
Posted Sat, 23 Nov 2013 in General Health
Answered by Dr. M Y Shareef 1 hour later
Brief Answer: Repeat all tests in case of no relief. Detailed Answer: Hi XXXX ! Good evening. I am Dr Shareef answering your query. I would like to know reports of the investigations by which she was diagnosed as a case of Typhoid fever. This including reports of any other investigations done so far can be sent to me as an attachment. Typhoid fever does take time to come down, but after five days of Intravenous antibiotics, the descent of the fever should have been a little more. I think one has to wait for another two to three days to see the response. In the mean time, I would suggest you to get your sister's routine blood tests again including CBC, ESR, peripheral smear for malaria parasite, a repeat widal test if it was done earlier along with a Typhi dot test, and a urine routine/microscopic test followed by a culture and sensitivity test if need be. If the fever continue, then you may have to go for a blood culture and sensitivity test as well. If I were her physician, in the history I would also like to ask her about any gynaecological problems she might be having, which might give rise to such fever. In that case I would refer to a gynaecologist for a review. I hope this information would help you in discussing with your family physician/treating doctor in further management of your sister's problem. Thanks for choosing health care magic for clearing doubts on your health problems. Wishing her an early recovery. Dr Shareef.